Sitemap
A list of all the posts and pages found on the site. For you robots out there, there is an XML version available for digesting as well.
Pages
Adrianna Gillman
Associate Professor, Department of Applied Mathematics
Posts
portfolio
publications
On the numerical performance of a mixed-hybrid type solution methodology for solving high-frequency Helmholtz problems
Published in M.S. thesis, California State University, Northridge, 2006
Recommended citation: A. Gillman. (2006). "On the numerical performance of a mixed-hybrid type solution methodology for solving high-frequency Helmholtz problems." M.S. thesis, California State University, Northridge.
A mixed hybrid formulation based on oscillated finite element polynomials for solving Helmholtz problems
Published in Journal of Computational and Applied Mathematics, 2007
Recommended citation: A. Gillman, R. Djellouli, M. Amara. (2007). "A mixed hybrid formulation based on oscillated finite element polynomials for solving Helmholtz problems." Journal of Computational and Applied Mathematics. 204(2), 515-525. doi:10.1016/j.cam.2006.03.032
Download Paper
Fast and accurate numerical methods for solving elliptic difference equations defined on lattices
Published in Journal of Computational Physics, 2010
Recommended citation: A. Gillman, P. Martinsson. (2010). "Fast and accurate numerical methods for solving elliptic difference equations defined on lattices." Journal of Computational Physics. 229(24), 9026-9041. doi:10.1016/j.jcp.2010.07.024
Download Paper
Fast direct solvers for elliptic partial differential equations
Published in Ph.D. dissertation, University of Colorado Boulder, 2011
Recommended citation: A. Gillman. (2011). "Fast direct solvers for elliptic partial differential equations." Ph.D. dissertation, University of Colorado Boulder.
Download Paper
Numerical Homogenization via Approximation of the Solution Operator
Published in Numerical Analysis of Multiscale Computations, Lecture Notes in Computational Science and Engineering, vol. 82, 2012
Recommended citation: A. Gillman, P. Young, P.-G. Martinsson. (2012). "Numerical Homogenization via Approximation of the Solution Operator." Numerical Analysis of Multiscale Computations, Lecture Notes in Computational Science and Engineering, vol. 82. pp. 187-216. doi:10.1007/978-3-642-21943-6_9
Download Paper
A direct solver with O(N) complexity for integral equations on one-dimensional domains
Published in Frontiers of Mathematics in China, 2012
Recommended citation: A. Gillman, P. M. Young, P.-G. Martinsson. (2012). "A direct solver with O(N) complexity for integral equations on one-dimensional domains." Frontiers of Mathematics in China. 7(2), 217-247. doi:10.1007/s11464-012-0188-3
Download Paper
A fast direct solver for quasi-periodic scattering problems
Published in Journal of Computational Physics, 2013
Recommended citation: A. Gillman, A. Barnett. (2013). "A fast direct solver for quasi-periodic scattering problems." Journal of Computational Physics. 248, 309-322. doi:10.1016/j.jcp.2013.04.015
Download Paper
A Direct Solver with O(N) Complexity for Variable Coefficient Elliptic PDEs Discretized via a High-Order Composite Spectral Collocation Method
Published in SIAM Journal on Scientific Computing, 2014
Recommended citation: A. Gillman, P. G. Martinsson. (2014). "A Direct Solver with O(N) Complexity for Variable Coefficient Elliptic PDEs Discretized via a High-Order Composite Spectral Collocation Method." SIAM Journal on Scientific Computing. 36(4), A2023-A2046. doi:10.1137/130918988
Download Paper
A simplified technique for the efficient and highly accurate discretization of boundary integral equations in 2D on domains with corners
Published in Journal of Computational Physics, 2014
Recommended citation: A. Gillman, S. Hao, P. Martinsson. (2014). "A simplified technique for the efficient and highly accurate discretization of boundary integral equations in 2D on domains with corners." Journal of Computational Physics. 256, 214-219. doi:10.1016/j.jcp.2013.08.049
Download Paper
A fast solver for Poisson problems on infinite regular lattices
Published in Journal of Computational and Applied Mathematics, 2014
Recommended citation: A. Gillman, P. Martinsson. (2014). "A fast solver for Poisson problems on infinite regular lattices." Journal of Computational and Applied Mathematics. 258, 42-56. doi:10.1016/j.cam.2013.09.003
Download Paper
An O(N) algorithm for constructing the solution operator to 2D elliptic boundary value problems in the absence of body loads
Published in Advances in Computational Mathematics, 2014
Recommended citation: A. Gillman, P.-G. Martinsson. (2014). "An O(N) algorithm for constructing the solution operator to 2D elliptic boundary value problems in the absence of body loads." Advances in Computational Mathematics. 40(4), 773-796. doi:10.1007/s10444-013-9326-z
Download Paper
A spectrally accurate direct solution technique for frequency-domain scattering problems with variable media
Published in BIT Numerical Mathematics, 2015
Recommended citation: A. Gillman, A. H. Barnett, P.-G. Martinsson. (2015). "A spectrally accurate direct solution technique for frequency-domain scattering problems with variable media." BIT Numerical Mathematics. 55(1), 141-170. doi:10.1007/s10543-014-0499-8
Download Paper
A high-order accurate accelerated direct solver for acoustic scattering from surfaces
Published in BIT Numerical Mathematics, 2015
Recommended citation: J. Bremer, A. Gillman, P.-G. Martinsson. (2015). "A high-order accurate accelerated direct solver for acoustic scattering from surfaces." BIT Numerical Mathematics. 55(2), 367-397. doi:10.1007/s10543-014-0508-y
Download Paper
A Fast Algorithm for Simulating Multiphase Flows Through Periodic Geometries of Arbitrary Shape
Published in SIAM Journal on Scientific Computing, 2016
Recommended citation: G. R. Marple, A. Barnett, A. Gillman, S. Veerapaneni. (2016). "A Fast Algorithm for Simulating Multiphase Flows Through Periodic Geometries of Arbitrary Shape." SIAM Journal on Scientific Computing. 38(5), B740-B772. doi:10.1137/15m1043066
Download Paper
Study of Discrete Scattering Operators for Some Linear Kinetic Models
Published in Topics in Numerical Partial Differential Equations and Scientific Computing, IMA Volumes in Mathematics and its Applications, vol. 160, 2016
Recommended citation: Y. Chen, Z. Chen, Y. Cheng, A. Gillman, F. Li. (2016). "Study of Discrete Scattering Operators for Some Linear Kinetic Models." Topics in Numerical Partial Differential Equations and Scientific Computing, IMA Volumes in Mathematics and its Applications, vol. 160. pp. 99-136. doi:10.1007/978-1-4939-6399-7_5
Download Paper
High Resolution Inverse Scattering in Two Dimensions Using Recursive Linearization
Published in SIAM Journal on Imaging Sciences, 2017
Recommended citation: C. Borges, A. Gillman, L. Greengard. (2017). "High Resolution Inverse Scattering in Two Dimensions Using Recursive Linearization." SIAM Journal on Imaging Sciences. 10(2), 641-664. doi:10.1137/16m1093562
Download Paper
An integral equation technique for scattering problems with mixed boundary conditions
Published in Advances in Computational Mathematics, 2017
Recommended citation: A. Gillman. (2017). "An integral equation technique for scattering problems with mixed boundary conditions." Advances in Computational Mathematics. 43(2), 351-364. doi:10.1007/s10444-016-9488-6
Download Paper
A fast direct solver for boundary value problems on locally perturbed geometries
Published in Journal of Computational Physics, 2018
Recommended citation: Y. Zhang, A. Gillman. (2018). "A fast direct solver for boundary value problems on locally perturbed geometries." Journal of Computational Physics. 356, 356-371. doi:10.1016/j.jcp.2017.12.013
Download Paper
An accelerated Poisson solver based on multidomain spectral discretization
Published in BIT Numerical Mathematics, 2018
Recommended citation: T. Babb, A. Gillman, S. Hao, P.-G. Martinsson. (2018). "An accelerated Poisson solver based on multidomain spectral discretization." BIT Numerical Mathematics. 58(4), 851-879. doi:10.1007/s10543-018-0714-0
Download Paper
An Adaptive High Order Direct Solution Technique for Elliptic Boundary Value Problems
Published in SIAM Journal on Scientific Computing, 2019
Recommended citation: P. Geldermans, A. Gillman. (2019). "An Adaptive High Order Direct Solution Technique for Elliptic Boundary Value Problems." SIAM Journal on Scientific Computing. 41(1), A292-A315. doi:10.1137/17m1156320
Download Paper
A parallel shared-memory implementation of a high-order accurate solution technique for variable coefficient Helmholtz problems
Published in Computers & Mathematics with Applications, 2020
Recommended citation: N. N. Beams, A. Gillman, R. J. Hewett. (2020). "A parallel shared-memory implementation of a high-order accurate solution technique for variable coefficient Helmholtz problems." Computers & Mathematics with Applications. 79(4), 996-1011. doi:10.1016/j.camwa.2019.08.019
Download Paper
A fast direct solver for two dimensional quasi-periodic multilayered media scattering problems
Published in BIT Numerical Mathematics, 2021
Recommended citation: Y. Zhang, A. Gillman. (2021). "A fast direct solver for two dimensional quasi-periodic multilayered media scattering problems." BIT Numerical Mathematics. 61(1), 141-171. doi:10.1007/s10543-020-00818-z
Download Paper
An alternative extended linear system for boundary value problems on locally perturbed geometries
Published in Journal of Computational Physics, 2021
Recommended citation: Y. Zhang, A. Gillman. (2021). "An alternative extended linear system for boundary value problems on locally perturbed geometries." Journal of Computational Physics. 433, 110182. doi:10.1016/j.jcp.2021.110182
Download Paper
A fast direct solver for two dimensional quasi-periodic multilayered media scattering problems, Part II
Published in arXiv preprint, 2022
Recommended citation: Y. Zhang, A. Gillman. (2022). "A fast direct solver for two dimensional quasi-periodic multilayered media scattering problems, Part II." arXiv preprint. arXiv:2204.06629. doi:10.48550/arXiv.2204.06629
Download Paper
A fast direct solver for integral equations on locally refined boundary discretizations and its application to multiphase flow simulations
Published in Advances in Computational Mathematics, 2022
Recommended citation: Y. Zhang, A. Gillman, S. Veerapaneni. (2022). "A fast direct solver for integral equations on locally refined boundary discretizations and its application to multiphase flow simulations." Advances in Computational Mathematics. 48(5), 63. doi:10.1007/s10444-022-09974-y
Download Paper
An Iterative Solver for the HPS Discretization Applied to Three Dimensional Helmholtz Problems
Published in SIAM Journal on Scientific Computing, 2024
Recommended citation: J. P. Lucero Lorca, N. Beams, D. Beecroft, A. Gillman. (2024). "An Iterative Solver for the HPS Discretization Applied to Three Dimensional Helmholtz Problems." SIAM Journal on Scientific Computing. 46(1), A80-A104. doi:10.1137/21m1463380
Download Paper
An efficient boundary integral equation solution technique for solving aperiodic scattering problems from two-dimensional, periodic boundaries
Published in arXiv preprint (in review), 2025
This manuscript presents an efficient boundary integral equation technique for solving two-dimensional Helmholtz problems defined in the half-plane bounded by an infinite, periodic curve with Neumann boundary conditions and an aperiodic point source. The technique is designed for boundaries where one period does not require a large number of discretization points to achieve high accuracy. The Floquet–Bloch transform turns the problem into evaluating a contour integral where the integrand is the solution of quasiperiodic boundary value problems. To approximate the integral, one must solve a collection of these problems. This manuscript uses a variant of the periodizing scheme by Cho and Barnett which alleviates the need for evaluating the quasiperiodic Green’s function and is amenable to a large amount of precomputation that can be reused for all of the necessary solves. The solution technique is accelerated by the use of low rank linear algebra. The numerical results illustrate that the presented method is 20-30 faster than the technique utilizing the quasiperiodic Green’s function for a stair-like geometry.
Recommended citation: R. Fisher, F. Agocs, A. Gillman. (2025). "An efficient boundary integral equation solution technique for solving aperiodic scattering problems from two-dimensional, periodic boundaries." arXiv preprint. arXiv:2511.04424. doi:10.48550/arXiv.2511.04424
Download Paper
Construction and profiling of a fast direct solver for distributed finite-element computations
Published in Manuscript, 2026
Recommended citation: P. Munch, A. Gillman. (2026). "Construction and profiling of a fast direct solver for distributed finite-element computations." Manuscript.
Generating entangled steady states in multistable open quantum systems via initial state control
Published in Physical Review Research, 2026
Recommended citation: D. Fallas Padilla, R. Kaubruegger, A. Gillman, S. Becker, A. M. Rey. (2026). "Generating entangled steady states in multistable open quantum systems via initial state control." Physical Review Research. 8(1), 013244. doi:10.1103/s8kc-crf3
Download Paper
librla: A library of randomized linear algebra routines
Published in arXiv preprint, 2026
Recommended citation: A. Gillman, Z. Gimbutas. (2026). "librla: A library of randomized linear algebra routines." arXiv preprint. arXiv:2607.20732. doi:10.48550/arXiv.2607.20732
Download Paper
librla: A randomized linear algebra library
Published in Software, 2026
Recommended citation: A. Gillman, Z. Gimbutas. (2026). "librla: A randomized linear algebra library." Software.
Download Paper
